View Single Post
Old January 28th, 2005, 11:44 PM  
Dfsg
Awesome Poster
 
Join Date: May 2, 2004
Location: New Jersey!
Default

As much as I do admire your decision to get off of an anti-depressant and search for other ways to help depression (in fact, rock-on!), I still have to say that it is unsafe to simply stop a drug that you are on.

Prozac is one of the better ones with it's withdrawl symptoms. Generally, when a doctor takes you off, they give you smaller and smaller doses until you need none. For Prozac (If I'm getting my data right), it is usually a week or two. That is pretty short in comparison to some that take months to slowly step down off of.

What has happened is that the prozac has blocked the end of the synaptic bulb in your nerves, making seretonin stay in your synapse longer. Seretonin usually jumps from one bulb to another while carrying messages, eventually turning into melatonin. After taking prozac, however, it lingers, and doesn't jump as quickly. This makes you have the "loopy happyness" that kinda feels fake.

The withdrawl is when your seretonin is used to being slowed down, and then everything has to repair itself to work the correct way.

So, hopefully you'll feel better in a few weeks. But Next time, make sure you ask your doctor how to get off, so it'll be safer!

If you are still feeling depressed or anxious after going off of the drug, talk to a counselor or a VT member, or seek out an alternative treatment, there are a lot of people and therepies out there to help

As always- None of my statements are evaluated by the FDA.

My advice is not intended to diagnose, treat, cure or prevent any diseases unless prescribed by a health practitioner. All information is provided for educational purposes only and should not replace the advice of your medical doctor.

(but your medical doctor will probably end up killing you )
Dfsg is offline